Alabama, 2003

Heat in Alabama, November 4, 2003

November 4, 2003 · NWS BMX · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 4, 1:40 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Nov 4, 1:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
140 PM CST TUE NOV 4 2003

.SYNOPSIS...A SOUTHEAST FETCH OF TROPICAL MOISTURE AHEAD OF A LOW
PRESSURE SYSTEM OVER THE NORTHERN GULF OF MEXICO WILL BRING PLENTY OF
CLOUDS...SCATTERED SHOWERS...AND WARM TEMPERATURES TO THE AREA
THROUGH THURSDAY.  A COLD FRONT WILL THEN WORK THROUGH THE AREA ON
THURSDAY...BRINGING DRIER AND COOLER WEATHER FOR THE END OF THE WEEK.
&&

.SHORT TERM...PRECIPITATION CHANCES ARE THE MAIN SHORT TERM CONCERN.

AT 1 PM THIS AFTERNOON...SCATTERED SHOWERS WITH LITTLE TO NO THUNDER
WERE OVER THE FORECAST AREA.  TEMPERATURES AND DEWPOINTS WERE WELL
ABOVE NORMAL AS TEMPERATURES WERE AROUND 80 DEGREES AND DEWPOINTS
WERE CLOSE TO 70 DEGREES.  THE ATMOSPHERE WAS MORE TYPICAL OF
EARLY SEPTEMBER INSTEAD OF EARLY NOVEMBER.

THE COMBINATION OF ABUNDANT MOISTURE IN PLACE AND LIFT GENERATED
FROM THE LOW PRESSURE DISTURBANCE OVER THE GULF IN AN UNSTABLE
AIRMASS WILL LEAD TO SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM
ACROSS THE FORECAST AREA THROUGH THURSDAY.  BEST CHANCE OF RAIN WILL
BE DURING THE DAYTIME HOURS ON WEDNESDAY WHEN MOISTURE...LIFT...AND
INSTABILITY WILL BE BEST.  SOME DRIER AIR IS FORECAST TO SLOWLY MOVE
INTO THE AREA WEDNESDAY NIGHT AND THURSDAY...LIMITING PRECIP
CHANCES...ALTHOUGH A COLD FRONT APPROACHES THE AREA FROM THE NORTH.

AS FOR TEMPERATURES...MODEL GUIDANCE APPEARS TO BE TOO COOL DURING
THE SHORT TERM PERIOD AS TROPICAL AIRMASS WILL LIKELY KEEP THE AREA
UNSEASONABLY WARM...NEAR RECORD WARMTH.
&&

.LONG TERM...BEYOND THURSDAY...A COLD FRONT PASSAGE WILL BRING
COOLER AND DRIER WEATHER INTO THE AREA.  COOL AIRMASS WILL BE
SHALLOW SO DO NOT THINK TEMPERATURES WILL BE TOO COOL...MORE
LIKELY TO BE NEAR NORMAL.

A WEAK LOW PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE AREA
EARLY NEXT WEEK...BUT WILL NOT INTRODUCE PRECIPITATION CHANCES AS
TIMING AND STRENGTH OF SYSTEM ARE STILL UNCERTAIN.
&&

.PRELIMINARY NUMBERS...

BIRMINGHAM 68 79 63 78 54 / 30 50 20 30
MONTGOMERY 68 81 63 82 59 / 30 50 20 20
&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

MBS/91
Hazardous weather outlook, Nov 4, 1:07 PM CST, 1 hour 53 minutes before
ALZ011>015-017>050-042115-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
107 PM CST TUE NOV 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE (THIS AFTERNOON AND TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE NECESSARY THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Tuscaloosa

When
November 4, 3:00 PM CST
Where
Tuscaloosa forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.290, -87.525 (the zone’s center; the record gives no point)

The high temperature measured at the Tuscaloosa Municipal Airport was 86 degrees. This temperature established a new record high. NWS Observation

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335267.